Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 34, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 6, 2008, 5:16 PM CDT for Custer County, Lincoln County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2008, 5:16 PM CDT (22:16 UTC)
- Expired
- May 6, 2008, 6:00 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Custer County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 92 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 2:50 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.3 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 468 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 1005 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 062216 SVRLBF NEC041-111-062300- /O.NEW.KLBF.SV.W.0034.080506T2216Z-080506T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 516 PM CDT TUE MAY 6 2008 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CUSTER COUNTY IN CENTRAL NEBRASKA... EAST CENTRAL LINCOLN COUNTY IN SOUTHWEST NEBRASKA... * UNTIL 600 PM CDT * AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR MAXWELL...OR 16 MILES EAST OF NORTH PLATTE...AND MOVING EAST AT 29 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 47 MILE MARKER 80 BY 540 PM CDT... 6 MILES SOUTH OF HIGHWAY 40 MILE MARKER 20 BY 600 PM CDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4129 9998 4107 9997 4102 10058 4120 10059 TIME...MOT...LOC 2216Z 257DEG 26KT 4112 10044 $$ 13
1 follow-up statement
000 WWUS53 KLBF 062302 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 601 PM CDT TUE MAY 6 2008 NEC041-111-062311- /O.EXP.KLBF.SV.W.0034.000000T0000Z-080506T2300Z/ CUSTER NE-LINCOLN NE- 601 PM CDT TUE MAY 6 2008 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LINCOLN AND SOUTHWESTERN CUSTER COUNTIES HAS EXPIRED... THE STORM OVER EAST CENTRAL LINCOLN AND SOUTHWESTERN CUSTER COUNTIES WILL CONTINUE TO WEAKEN AS IT MOVES SOUTHEAST. THEREFORE THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM CDT TUESDAY EVENING FOR NORTH CENTRAL NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4129 9998 4107 9997 4102 10058 4120 10059 TIME...MOT...LOC 2216Z 257DEG 26KT 4112 10044 $$ DDB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:18 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 6, 2:18 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 218 PM CDT TUE MAY 6 2008 .SYNOPSIS... CONVECTIVE MODE HAS INITIATED NEAR SURFACE TROUGH/ADVANCING COLD FRONT. SFC LOW DEEPENING IN ERN CO WILL CAUSE SFC WINDS TO BACK TO THE SOUTH AND SOUTHEAST. && .DISCUSSION... NAM AND GFS LEAD TO DIFFERENT SCENARIOS THIS AFTERNOON AND EVENING WITH FORECAST TRENDED TOWARD THE GFS SOLUTION THAT IS SLOWER WITH DEVELOPMENT OF A CONVECTIVE CLUSTER IN CENTRAL SANDHILL NEAR THOMAS COUNTY WHICH SHOULD LEAD TO MCS TO MOVE EAST SOUTHEAST THROUGH CUSTER COUNTY LATE AFTN AND EVENING. ISOLATED VERY LARGE HAIL POSSIBLE DUE TO FAVORABLE WIND SHEAR AND STEEP LAPSE RATES. DAMAGING WIND THREAT SHOULD BE MORE LIMITED DUE TO HIGHER PRECIPITABLE WATER VALUES AND MOIST BOUNDARY LAYER. MOST IF NOT ALL OF THE CONVECTION SHOULD EXIT THE SOUTHEASTERN AREAS BY 06Z. WEDNESDAY...COOL...DRIER AND STABLE CONDITIONS TO PREVAIL WITH EASTERLY FLOW. THURSDAY AND THURSDAY NIGHT...A REPEAT SCENARIO POSSIBLE WITH AN APPROACHING COLD FRONT AND MID LEVEL DISTURBANCE DURING AFTN AND EVENING. COOLER HIGHS IN THE MID AND UPPER 60S SHOULD LIMIT INSTABILITY AND SEVER POTENTIAL HOWEVER. FRIDAY THROUGH SATURDAY NIGHT...SHOWERS AND A FEW THUNDERSTORMS POSSIBLE WITH HIGHS MAINLY IN THE MID 60S. FAST MOVING UPPER ZONAL FLOW WILL MAKE TIMING DISTURBANCES DIFFICULT. SUNDAY THROUGH TUESDAY...UPPER FLOW TO TURN NORTHWEST WITH A CHANCE FOR SHOWERS OR THUNDERSTORMS MONDAY NIGHT THROUGH TUESDAY. && .AVIATION DISCUSSION... SCATTERED CONVECTION ACROSS WESTERN AND NORTH CENTRAL NEBRASKA WILL BE THE MAIN HAZARD TO LIGHT AIRCRAFT THIS EVENING AS THESE STORM WILL POSSIBLY CONTAIN LARGE HAIL AND GUSTY ERRATIC WINDS. POSSIBLE MVFR CONDITIONS MAY OCCUR NEAR THESE STORMS AS WELL WITH RESTRICTIONS TO VSBY DUE TO HEAVY RAIN/HAIL. ISOLATED CIGS MAY ALSO DROP TO MVFR CONDITONS NEAR THESE STORMS. AFTER 06Z THE STRONGEST STORMS SHOULD BE MOVING EASTWARD LEAVING MAINLY VFR CONDITIONS IN PLACE...THOUGH IF ENOUGH RAINFALL OCCURS SOME LIGHT MIST BY SUNRISE MAY BRING TEMORARY MFVR CONDITIONS TO THE LARGER RIVER VALLEYS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG/13
Hazardous weather outlook, May 6, 12:17 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1217 PM CDT TUE MAY 6 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-071730- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1217 PM CDT TUE MAY 6 2008 /1117 AM MDT TUE MAY 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORM DEVELOPMENT IS EXPECTED TO EXPAND FROM NORTH CENTRAL NEBRASKA BACK INTO THE SANDHILLS AND SOUTHWEST NEBRASKA THROUGH THE AFTERNOON AND EARLY EVENING HOURS. MODERATE INSTABILITY ACROSS THE AREA WILL LEAD TO THE POTENTIAL THAT SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING SEVERE WEATHER. LARGE HAIL WILL BE THE PRIMARY THREAT...THOUGH SOME OF THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS AND VERY HEAVY RAINFALL. THE AREA OF THE MOST CONCERN WILL BE EAST OF AN OGALLALA TO THEDFORD TO VALENTINE LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS ARE POSSIBLE NEARLY EVERY DAY THIS WEEK. THE FRONTAL SYSTEM IS EXPECTED TO STALL AND REMAIN NEARLY STATIONARY ALONG THE CENTRAL PLAINS INTO THE WEEKEND. THERE IS CONSIDERABLE UNCERTAINTY REGARDING THE POSITION OF THE FRONT AND THE RESULTING PROBABILITY OF SEVERE THUNDERSTORMS. AT THIS TIME...IT APPEARS THAT THE SEVERE WEATHER WILL STAY SOUTH OF THE AREA WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, May 6, 4:38 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
438 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL 3 S GRANT 40.80N 101.73W
05/06/2008 M1.00 INCH PERKINS NE FIRE DEPT/RESCUE
&&
CARMELLocal storm report, May 6, 4:39 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
439 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 1 SE MADRID 40.84N 101.53W
05/06/2008 E1.00 INCH PERKINS NE PUBLIC
&&
CARMELLocal storm report, May 6, 4:50 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
450 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 11 N ROSE 42.33N 99.53W
05/06/2008 E1.00 INCH ROCK NE PUBLIC
&&
CARMELLocal storm report, May 6, 5:00 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
500 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 7 ENE NORTH PLATTE 41.17N 100.65W
05/06/2008 E0.75 INCH LINCOLN NE PUBLIC
&&
BTAYLORLocal storm report, May 6, 5:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
513 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 27 SE BASSETT 42.31N 99.16W
05/06/2008 M1.00 INCH HOLT NE FIRE DEPT/RESCUE
RURAL FIREMAN REPORTED WINDOWS BROKEN OUT OF HIS HOME BY
THE HAIL AND THE GROUND WAS COMPLETELY COVERED.
&&
CARMELLocal storm report, May 6, 5:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
516 PM CDT TUE MAY 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 1 SW WALLACE 40.83N 101.18W
05/06/2008 E1.50 INCH LINCOLN NE PUBLIC
&&
CARMELThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:55 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 50 min |
| May 6, 3:03 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 42 min |
| May 6, 3:13 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 47 min |
| May 6, 3:24 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry | 51 min |
| May 6, 3:52 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 38 min |
| May 6, 4:13 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 47 min |
| May 6, 4:22 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 38 min |
| May 6, 4:24 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan | 51 min |
| May 6, 4:29 PM CDT | Tornado Warning | LBF | Brown, Rock | 46 min |
| May 6, 4:32 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 43 min |
| May 6, 4:58 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 37 min |
| May 6, 4:59 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Perkins | 46 min |
| May 6, 5:06 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 24 min |
| May 6, 5:10 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 50 min |
| May 6, 5:25 PM CDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 50 min |
| May 6, 5:30 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 30 min |
| May 6, 5:31 PM CDT | Tornado Warning | LBF | Frontier, Hayes, Lincoln | 29 min |
| May 6, 5:45 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 15 min |
| May 6, 5:54 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 56 min |
| May 6, 6:00 PM CDT | Tornado Warning | LBF | Frontier, Hayes, Lincoln | 45 min |
| May 6, 6:19 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes | 26 min |
| May 6, 6:41 PM CDT | Tornado Warning | LBF | Frontier | 49 min |
| May 6, 6:45 PM CDT | Severe Thunderstorm Warning | LBF | Hayes | 30 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.